Alert archive / Georgia / Flash Flood Watches in 2015
Flash Flood Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Jan 4, 2015, 2:32 AM EST for 32 counties in Georgia. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2015, 2:32 AM EST (07:32 UTC)
- Expired
- Jan 4, 2015, 1:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 32 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Jackson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 108 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971 WGUS62 KFFC 040732 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 232 AM EST SUN JAN 4 2015 GAZ001>009-011>016-019>025-030>035-041>045-041800- /O.NEW.KFFC.FF.A.0001.150104T0732Z-150104T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR 232 AM EST SUN JAN 4 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA... NORTHEAST GEORGIA AND NORTHWEST GEORGIA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL GEORGIA...BARROW... CHEROKEE...COBB...DAWSON...DEKALB...DOUGLAS...FANNIN... FORSYTH...GILMER...GWINNETT...HALL...LUMPKIN...NORTH FULTON... PICKENS...SOUTH FULTON AND UNION. IN NORTHEAST GEORGIA... BANKS...JACKSON...TOWNS AND WHITE. IN NORTHWEST GEORGIA... BARTOW...CARROLL...CATOOSA...CHATTOOGA...DADE...FLOYD... GORDON...HARALSON...MURRAY...PAULDING...POLK...WALKER AND WHITFIELD. * UNTIL 1 PM EST THIS AFTERNOON. * SOME AREAS ACROSS NORTHWEST GEORGIA HAVE ALREADY SEEN 1 TO 2 INCHES OF RAIN WITH ISOLATED AMOUNTS CLOSE TO 3 INCHES. FURTHER SOUTH ACROSS THE ATLANTA METRO...RAINFALL AMOUNTS ARE NOT AS IMPRESSIVE BUT WITH AN ADDITIONAL 1 TO 2 INCHES EXPECTED AREA WIDE...OVERALL STORM TOTAL RAINFALL WILL BE ON THE ORDER OF 2 TO 4 INCHES. THE RAINFALL WILL END FROM NORTHWEST TO SOUTHEAST THROUGH MID MORNING AND LATE AFTERNOON. * FLOODING OF LOW LYING...POOR DRAINAGE AREAS IS LIKELY...ALONG WITH THE POTENTIAL FLASH FLOODING OF SEVERAL FLOOD PRONE RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
966 WGUS62 KFFC 041747 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1247 PM EST SUN JAN 4 2015 GAZ001>009-011>016-019>025-030>035-041>045-041900- /O.EXP.KFFC.FF.A.0001.000000T0000Z-150104T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR 1247 PM EST SUN JAN 4 2015 ...FLASH FLOOD WATCH WILL EXPIRE AT 1 PM EST THIS AFTERNOON... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA... NORTHEAST GEORGIA AND NORTHWEST GEORGIA WILL EXPIRE AT 1 PM EST THIS AFTERNOON. THE HEAVY RAINFALL THAT CAUSED MINOR FLOODING HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Jan 4, 12:48 AM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Jan 4, 12:48 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1248 AM EST SUN JAN 4 2015 .PREV DISCUSSION... /ISSUED 638 PM EST SAT JAN 3 2015/ PREV DISCUSSION... /ISSUED 308 PM EST SAT JAN 3 2015/ .SEVERE STORMS POSSIBLE NW GEORGIA AFTER MIDNIGHT... .HEAVY RAIN LIKELY MUCH OF NORTH GEORGIA TONIGHT AND SUNDAY MORNING... SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... ONLY MINOR REFINEMENTS MADE TO GRIDS SINCE LAST DISCUSSION /SEE BELOW/ BASED ON OBSERVED TRENDS AND LATEST HRRR GUIDANCE. APPEARS LINE OF CONVECTION STILL ON TARGET TO MOVE INTO NW GEORGIA AFTER 06Z THEN PUSH INTO ATL METRO AROUND 11-12Z WHILE ON A WEAKENING TREND. WIDESPREAD DRIZZLE AND FOG WITH SCT -SHRA TO CONTINUE UNTIL THEN. PRECIP SHOULD END QUICKLY BEHIND MAIN PRE-FRONTAL SQUALL LINE. HAVE MANUALLY DRAWN POPS AS LACK OF GOOD HOURLY MODEL GUIDANCE EXISTS TODAY. COULD SEE VERY ISOLD CONVECTION BEHIND THIS LINE SUN AFTERNOON BUT SUBJECTIVE EXPERIENCE IN THIS PATTERN IS COVERAGE AND INTENSITY WILL BE MUCH LESS THAN INDICATED BY MODEL GUIDANCE. WINDS SHOULD BE STRONG BUT REMAIN BELOW ADVISORY CRITERIA SUN AND SUN EVENING. SNELSON LONG TERM /MONDAY THROUGH SATURDAY/... VERY FEW CHANGES NEEDED FOR THE LONG TERM PORTION OF THE FORECAST. HIGH PRESSURE WILL MOVE OFFSHORE THE MID ATLANTIC COAST ON MONDAY IN ADVANCE OF A COLD FRONT ON TUESDAY. TUESDAYS FRONT IS EXPECTED TO BE DRY. A STRONG AREA OF HIGH PRESSURE WILL BUILD BEHIND THE FRONT WEDNESDAY INTO THURSDAY...BRINGING A MUCH COLDER AND DRIER AIRMASS TO THE SOUTHEAST STATES. THERE WERE SOME EARLIER DIFFERENCES BETWEEN THE LONGER TERM MODELS WITH FORECAST MINS AND MAX TEMPS WEDNESDAY INTO THURSDAY...THE GFS HAS TRENDED A LITTLE COLDER AND CLOSER TO THE ECMWF VALUES. IN ADDITION TO THE COLDER TEMPERATURES...BREEZY OR EVEN WINDY CONDITIONS ARE EXPECTED WEDNESDAY INTO EARLY THURSDAY. VALUES COULD APPROACH WIND ADVISORY CRITERIA...AND BRING LOW WIND CHILLS. TEMPERATURES ARE EXPECTED TO MODERATE FAIRLY QUICKLY FRIDAY INTO THE WEEKEND. NLISTEMAA HYDROLOGY... STILL ON TRACK TO SEE 1 TO 2 INCHES WITH AMOUNTS OVER 1.5 INCHES CONFINED TO NE GA. BASED ON THIS EXPECTATION AND FFG HAVE DECIDED NOT TO ISSUE ANY KIND OF FLOOD WATCH. WILL CONTINUE TO MONITOR THIS EVENING. SNELSON PREV DISCUSSION... /ISSUED 149 PM EST SAT JAN 3 2015/ UPDATE... NEAR TERM FCST APPEARS ON TRACK. MAIN CONCERN IS POTENTIAL FOR SVR STORMS AND HVY RAIN. 12Z SYNOPTIC MODELS AND HIRES GUIDANCE INDICATING LINE OF CONVECTION SHOULD MOVE INTO NW CORNER AROUND OR AFTER 06Z. NAM AND GFS 0-1KM BULK SHEAR /35-45KTS/ AND MLCAPE /100-250 J/KG/ FAVORABLE FOR QLCS STORMS WITH ISOLD WIND DMG AND EVEN BRIEF TORNADO POSSIBLE IN THE NW 1/3RD OF GA BETWEEN 06Z AND 12Z...MAINLY NORTH OF I-85. LATEST QPF GUIDANCE INDICATING 1 TO 2 INCHES THRU 00Z MON WITH ONLY NE GA AREA EXPECTING AMOUNTS OF 1.5 INCHES. 3HR FFG IS QUITE LOW /2-2.5 INCHES/ IN NORTH GA DUE TO ANTECEDENT RAINFALL THE LAST 36 HRS. WILL BE COLLABORATING AND LOOKING AT A LITTLE MORE DATA BEFORE DECIDING BUT FOR NOW HOLDING OFF ON WATCH. SNELSON && .AVIATION... 06Z UPDATE... CHALLENGING FORECAST IS ONGOING TONIGHT AS WARM FRONT ERODES WEDGEQUICKLY FROM SW TO NE AND CONVERTS LIFR CONDITIONS TO IFR AND EVENTUALLY MVFR. SUCH IS THE CASE RIGHT NOW OVER ATL AS OVC002 HAS TRANSITIONED TO OVC008 AND NOT OUT OF THE QUESTION TO SEE SOME MVFR BEFORE MAIN RAIN SHIELD MOVES BACK IN. TIMING OF +SHRA STILL LOOKS GOOD FOR AROUND 14Z WITH ISOLD TSRA AS WELL. WILL MONITOR TRENDS FOR POSSIBLE INCLUSION OF TS INTO THE TAF SET. OTHERWISE...EXPECT MVFR TO DEVELOP IN POST FRONT ENVIRONMENT AND BE SLOW TO CLEAR OUT. WINDS WILL BE GUSTY DURING THE DAY AS WELL WITH VALUES CLOSE TO 25 KTS LIKELY. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON TS POTENTIAL. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 35 54 32 / 100 10 0 0 ATLANTA 62 34 50 31 / 100 10 0 0 BLAIRSVILLE 58 29 46 26 / 100 10 5 0 CARTERSVILLE 61 31 46 28 / 100 10 0 0 COLUMBUS 67 36 53 33 / 100 10 0 0 GAINESVILLE 61 33 50 31 / 100 10 0 0 MACON 69 37 55 33 / 100 10 5 0 ROME 60 30 45 26 / 100 10 5 0 PEACHTREE CITY 63 34 51 28 / 100 10 0 0 VIDALIA 75 42 58 39 / 80 70 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....TDP AVIATION...DEESE
Hazardous weather outlook, Jan 3, 1:35 PM EST, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 135 PM EST SAT JAN 3 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 135 PM EST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED STRONG TO SEVERE STORMS AND OCCASIONALLY HEAVY RAINFALL POSSIBLE OVERNIGHT ACROSS NORTH GEORGIA... WEATHER HAZARDS EXPECTED... STRONG TO POTENTIALLY DAMAGING WINDS CAN BE EXPECTED...AND PERHAPS AN ISOLATED TORNADO. 1.5 TO 2 INCHES OF RAIN...POSSIBLY LEADING TO MINOR FLOODING. DISCUSSION... A COLD FRONT WILL APPROACH THE REGION TOMORROW...BUT A SQUALL LINE IS EXPECTED TO DEVELOP AHEAD OF THE FRONT AND MOVE INTO NORTHWEST GEORGIA OVERNIGHT. INSTABILITY AHEAD OF THE FRONT WILL BE LIMITED BUT ANY STORMS THAT MANAGE TO DEVELOP COULD PRODUCE DAMAGING WINDS AND PERHAPS AN ISOLATED TORNADO. HEAVY RAIN ASSOCIATED WITH THIS SYSTEM MAY LEAD TO MINOR FLOODING OF THE MORE FLOOD-PRONE BASINS IN NORTH GEORGIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ON SUNDAY. DAMAGING WINDS WOULD CONTINUE TO BE THE MAIN THREAT BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. BY MIDWEEK...A VERY COLD ARCTIC AIRMASS WILL PUSH INTO THE SOUTHEAST. BY THURSDAY MORNING...THE COMBINATION OF VERY COLD TEMPERATURES AND WINDS MAY LEAD TO DANGEROUSLY COLD WIND CHILLS. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF NORTH AND CENTRAL GEORGIA WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jan 3, 9:41 PM EST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
941 PM EST SAT JAN 3 2015
GAZ019-030-040330-
POLK GA-FLOYD GA-
941 PM EST SAT JAN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN POLK AND FLOYD
COUNTIES UNTIL 1030 PM EST...
AT 937 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS NEAR CEDAR BLUFF TO JACKSONVILLE IN
ALABAMA...MOVING NORTHEAST AT 50 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE OCCASIONAL LIGHTNING...
WIND GUSTS TO 45 MPH AND BRIEF HEAVY RAIN AS THEY MOVE ACROSS POLK
AND FLOYD COUNTIES THROUGH 1030 PM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROME...CEDARTOWN
...ROCKMART...ARAGON...CAVE SPRING...BRASWELL...TAYLORSVILLE...
SHANNON... ESOM HILL...EVERETT SPRINGS...ETNA...COOSA...ARMUCHEE...
LINDALE...VAN WERT...SENEY...FISH CREEK...LAKE MARVIN...PINSON AND
ANTIOCH.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3429 8539 3437 8533 3444 8518 3458 8511
3459 8507 3454 8506 3454 8509 3447 8509
3446 8511 3443 8509 3441 8511 3439 8501
3421 8505 3408 8505 3408 8492 3396 8498
3395 8505 3391 8505 3390 8538 3428 8546
TIME...MOT...LOC 0237Z 236DEG 45KT 3418 8549
16Special weather statement, Jan 3, 9:55 PM EST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 PM EST SAT JAN 3 2015
GAZ003-004-040330-
CATOOSA GA-WHITFIELD GA-
955 PM EST SAT JAN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CATOOSA AND
WHITFIELD COUNTIES UNTIL 1030 PM EST...
AT 952 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM LOOKOUT MOUNTAIN THROUGH CEDAR
GROVE TO MENLO...MOVING NORTHEAST AT 55 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE OCCASIONAL LIGHTNING...
WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAIN AS THEY MOVE ACROSS
CATOOSA AND WHITFIELD COUNTIES THROUGH 1030 PM EST.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...RINGGOLD...FORT OGLETHORPE...VARNELL...TUNNEL HILL...
COHUTTA...DAWNVILLE...LAKEVIEW...GRAYSVILLE...BLUE SPRING...MILL
CREEK...BOYNTON...BEAVERDALE...ROCKY FACE...BEAUMONT...INDIAN
SPRINGS...TILTON...WOOD STATION...RED CLAY S.P. AND EAST RIDGE.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3499 8481 3487 8482 3478 8488 3472 8486
3471 8494 3468 8489 3467 8489 3468 8494
3462 8493 3461 8505 3472 8505 3472 8517
3477 8515 3478 8520 3485 8520 3486 8526
3498 8527 3499 8526
TIME...MOT...LOC 0252Z 236DEG 46KT 3487 8537
16Special weather statement, Jan 3, 10:08 PM EST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1008 PM EST SAT JAN 3 2015
GAZ012-019-020-030-040330-
GORDON GA-BARTOW GA-POLK GA-FLOYD GA-
1008 PM EST SAT JAN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN GORDON...BARTOW...POLK AND FLOYD COUNTIES UNTIL 1030 PM EST...
AT 1007 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF ROME...MOVING NORTHEAST AT 75
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT
MOVES ACROSS GORDON...BARTOW...POLK AND FLOYD COUNTIES THROUGH 1030
PM EST.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...CARTERSVILLE...CEDARTOWN...ADAIRSVILLE...ROCKMART...
EUHARLEE...EMERSON...ARAGON...WHITE...KINGSTON...TAYLORSVILLE...
SHANNON...CASSVILLE...FAIRMOUNT...RANGER...PINE LOG...FUNKHOUSER...
RED TOP MOUNTAIN STATE PARK...LINDALE AND STILESBORO.
LAT...LON 3417 8531 3439 8502 3453 8465 3408 8466
3408 8492 3401 8495 3393 8531
TIME...MOT...LOC 0307Z 238DEG 64KT 3415 8516
16Special weather statement, Jan 3, 10:26 PM EST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 PM EST SAT JAN 3 2015
GAZ030-031-041-042-040400-
PAULDING GA-CARROLL GA-HARALSON GA-POLK GA-
1026 PM EST SAT JAN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PAULDING...
CARROLL...HARALSON AND POLK COUNTIES UNTIL 1100 PM EST...
AT 1025 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALLAPOOSA...OR NEAR BUCHANAN...MOVING
NORTHEAST AT 75 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PAULDING...CARROLL...HARALSON AND POLK COUNTIES THROUGH 1100 PM EST.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALLAS...BUCHANAN...VILLA RICA...BREMEN...TEMPLE...ROCKMART...
HIRAM...TALLAPOOSA...WACO...BRASWELL...YORKVILLE...NEW HOPE...VAN
WERT...NEW GEORGIA...EUBANK LAKE...BURNT HICKORY RIDGE...FELTON...
CROSS ROADS AND DRAKETOWN.
LAT...LON 3408 8490 3408 8475 3384 8475 3377 8489
3378 8490 3377 8490 3373 8498 3364 8534
3384 8538
TIME...MOT...LOC 0325Z 238DEG 64KT 3378 8530Special weather statement, Jan 3, 10:48 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1048 PM EST SAT JAN 3 2015 GAZ031>033-043-044-040415- COBB GA-PAULDING GA-SOUTH FULTON GA-DOUGLAS GA-NORTH FULTON GA- 1048 PM EST SAT JAN 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN COBB... PAULDING...SOUTH FULTON...DOUGLAS AND NORTH FULTON COUNTIES UNTIL 1115 PM EST... AT 1047 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR POWDER SPRINGS AND DOUGLASVILLE... MOVING NORTHEAST AT 40 MPH. WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS IT MOVES ACROSS COBB...PAULDING...SOUTH FULTON...DOUGLAS AND NORTH FULTON COUNTIES THROUGH 1115 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ATLANTA...MARIETTA...DOUGLASVILLE...SMYRNA...EAST POINT...VILLA RICA...COLLEGE PARK...POWDER SPRINGS...AUSTELL...FAIR OAKS...LITHIA SPRINGS...SWEETWATER CREEK STATE PARK...VININGS...JIM R MILLER PARK...CAMPBELLTON...DOBBINS AIR RESERVE BASE...WHITE WATER PARK... SIX FLAGS OVER GEORGIA...CASCADE HEIGHTS AND BROWNSVILLE. LAT...LON 3360 8488 3378 8487 3400 8445 3365 8446 TIME...MOT...LOC 0347Z 235DEG 36KT 3382 8473
Special weather statement, Jan 3, 10:50 PM EST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1050 PM EST SAT JAN 3 2015
GAZ013-020-021-032-040415-
COBB GA-PICKENS GA-BARTOW GA-CHEROKEE GA-
1050 PM EST SAT JAN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN COBB...PICKENS...BARTOW AND CHEROKEE COUNTIES UNTIL 1115 PM EST...
AT 1049 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WHITE...OR 8 MILES NORTHEAST OF
CARTERSVILLE...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS COBB...PICKENS...BARTOW AND CHEROKEE COUNTIES THROUGH 1115 PM
EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CANTON...CARTERSVILLE...JASPER...KENNESAW...WOODSTOCK...ACWORTH...
HOLLY SPRINGS...EUHARLEE...EMERSON...BALL GROUND...NELSON...WHITE...
WALESKA...BUFFINGTON...FREE HOME...LATHEMTOWN...SALACOA VALLEY...
LEBANON...UNION HILL AND RED TOP MOUNTAIN STATE PARK.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. HEAVY RAINFALL MAY ALSO CAUSE PONDING
ON ROADWAYS AND REDUCE VISIBILITIES. MINOR FLOODING IS POSSIBLE AS WELL.
LAT...LON 3447 8432 3447 8426 3422 8426 3400 8474
3408 8474 3408 8488 3417 8497 3452 8434
TIME...MOT...LOC 0349Z 240DEG 49KT 3422 8466The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 7:06 PM EST | Special Weather Statement | FFC | Haralson, Polk | 39 min |
| Jan 3, 7:24 PM EST | Special Weather Statement | FFC | Polk | 21 min |
| Jan 3, 7:38 PM EST | Special Weather Statement | FFC | Bartow, Paulding | 37 min |
| Jan 3, 8:49 PM EST | Special Weather Statement | FFC | Gilmer, Union | 26 min |
| Jan 3, 9:24 PM EST | Special Weather Statement | FFC | Chattooga, Dade, Walker | 36 min |
| Jan 3, 9:41 PM EST | Special Weather Statement | FFC | Floyd, Polk | 49 min |
| Jan 3, 9:55 PM EST | Special Weather Statement | FFC | Catoosa, Whitfield | 35 min |
| Jan 3, 10:08 PM EST | Special Weather Statement | FFC | Bartow, Polk | 22 min |
| Jan 3, 10:26 PM EST | Special Weather Statement | FFC | Haralson, Paulding | 34 min |
| Jan 3, 10:48 PM EST | Special Weather Statement | FFC | Douglas, Fulton | 27 min |
| Jan 3, 10:50 PM EST | Special Weather Statement | FFC | Bartow, Cherokee | 25 min |
| Jan 4, 1:15 AM EST | Flash Flood Warning | FFC | Cobb, Paulding | 6 hr |
| Jan 4, 1:42 AM EST | Flash Flood Warning | FFC | Floyd, Haralson, Polk | 6 hr |
| Jan 4, 3:08 AM EST | Special Weather Statement | FFC | Haralson, Paulding, Polk | 37 min |
| Jan 4, 3:32 AM EST | Special Weather Statement | FFC | Haralson, Paulding | 28 min |
| Jan 4, 3:40 AM EST | River Flood Warning | FFC | Forsyth | 22 hr |
| Jan 4, 4:00 AM EST | Special Weather Statement | FFC | Haralson | 30 min |
| Jan 4, 4:26 AM EST | Special Weather Statement | FFC | Carroll, Paulding | 34 min |
| Jan 4, 4:45 AM EST | Special Weather Statement | FFC | Cobb | 30 min |
| Jan 4, 5:04 AM EST | Flash Flood Warning | FFC | Cherokee, Cobb, Forsyth, Fulton | 6 hr |
| Jan 4, 5:10 AM EST | Special Weather Statement | FFC | DeKalb, Forsyth, Fulton | 35 min |
| Jan 4, 5:11 AM EST | Special Weather Statement | FFC | Coweta, Fayette, Troup | 34 min |
| Jan 4, 5:37 AM EST | Special Weather Statement | FFC | Gwinnett | 23 min |
| Jan 4, 5:40 AM EST | Special Weather Statement | FFC | Clayton, Fayette, Henry, Meriwether, Pike, Spalding | 35 min |
| Jan 4, 5:53 AM EST | River Flood Warning | FFC | Polk | 10 hr |
| Jan 4, 5:53 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 46 hr |
| Jan 4, 6:00 AM EST | Special Weather Statement | FFC | Barrow, Jackson | 30 min |
| Jan 4, 6:10 AM EST | Special Weather Statement | FFC | Henry, Newton, Pike, Spalding | 35 min |
| Jan 4, 6:30 AM EST | Special Weather Statement | FFC | Muscogee | 30 min |
| Jan 4, 6:40 AM EST | Special Weather Statement | FFC | Butts, Spalding | 35 min |
| Jan 4, 6:42 AM EST | Special Weather Statement | FFC | Madison | 33 min |
| Jan 4, 6:59 AM EST | Special Weather Statement | FFC | Chattahoochee, Marion, Talbot | 31 min |
| Jan 4, 7:21 AM EST | Flash Flood Warning | FFC | DeKalb | 4 hr |
| Jan 4, 7:23 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 14 hr |
| Jan 4, 7:31 AM EST | Special Weather Statement | FFC | Upson | 29 min |
| Jan 4, 8:18 AM EST | Special Weather Statement | FFC | Bibb | 27 min |
| Jan 4, 8:23 AM EST | Severe Thunderstorm Warning | FFC | Bibb, Jones, Monroe | 24 min |
| Jan 4, 9:12 AM EST | River Flood Warning | FFC | Polk | 7 hr |
| Jan 4, 9:39 AM EST | River Flood Warning | FFC | Cherokee | 7 days |
| Jan 4, 10:34 AM EST | River Flood Warning | FFC | Haralson | 7 days |
| Jan 4, 10:50 AM EST | River Flood Warning | FFC | Cherokee, Cobb | 7 days |
| Jan 4, 10:50 AM EST | River Flood Warning | FFC | Cherokee | 7 days |
| Jan 4, 11:07 AM EST | Special Weather Statement | FFC | Dooly | 23 min |
| Jan 4, 11:37 AM EST | Severe Thunderstorm Warning | FFC | Dodge, Pulaski | 23 min |
| Jan 4, 12:01 PM EST | Special Weather Statement | FFC | Laurens | 29 min |
| Jan 4, 12:02 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 6 hr |
| Jan 4, 12:31 PM EST | River Flood Warning | FFC | Cobb | 7 days |
| Jan 4, 12:31 PM EST | Special Weather Statement | FFC | Treutlen | 29 min |
| Jan 4, 12:38 PM EST | Tornado Warning | FFC | Emanuel, Laurens, Treutlen | 37 min |
| Jan 4, 12:52 PM EST | River Flood Warning | FFC | Floyd, Polk | 7 days |
| Jan 4, 1:06 PM EST | Tornado Warning | FFC | Emanuel | 24 min |
| Jan 4, 1:38 PM EST | River Flood Warning | FFC | Cherokee | 19 hr |
| Jan 4, 3:39 PM EST | River Flood Warning | FFC | Whitfield | 10 hr |
Nearby
Flash Flood Watches in Georgia, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.